MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and catheter separation occurred which requires additional intervention.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified radial artery.A 3.5-4/4t/90 symmetry balloon catheter was advanced for dilatation.During the procedure, the non-boston scientific sheath was placed in the vein.However, upon inflation at 17 atmospheres beyond anastomosis, the balloon ruptured, and the balloon part got separated inside the catheter.Upon removal, resistance was felt and the device got caught on the sheath.Consequently, the device was removed surgically as a single unit with the sheath.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device was returned for evaluation.The device was returned advanced through a 6fr sheath.As per specification, this device is compatible with a 5fr sheath.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 3 mm proximal of the proximal markerband.A visual and tactile examination found the shaft of the device to be severely stretched and buckled between the proximal and distal markerbands.A complete separation of the shaft was also identified located at the distal balloon bond.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20471209
Report Number2124215-2024-62442
Device Sequence Number17980166
Product Code LIT
UDI-Device Identifier08714729181736
UDI-Public08714729181736
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2025
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0029413719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Initial Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: FUGA; INFLATION DEVICE: NIPRO; INTRODUCER SHEATH: VAIVT ACE 6FR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown